I had restylane put in my smile lines and a u shaped line above my lip 3 days ago Now my usually thin face and high cheek bones look round and above my lip is puffy I look like a chipmunk could this be swelling?
Restylane in Smile Lines - I Look Like a Chipmunk. Is This Swelling?
Doctor Answers 14
Restylane Can Cause Minor Swelling
Since it has only been 3 days since your injection, it is likely that you have some residual swelling at the injection sites. Post Injection swelling peaks at about 24 hours and takes 1-2 weeks to fully go down. I would recommend following up with your injector 1 week after the injection.
To help the swelling resolve, take it easy - anything that increases your heart rate, blood pressure or body temperature can make swelling a bit worse. Taking Arnica or applying it topically can help with any bruising you might have. Cold Ice Packs can help as well.
Have a question? Ask a doctor
Swelling after the heavier hyaluronic acid fillers are definitely common. Usually by about a week most of the acute swelling is gone and you can make an accurate assessment of how things look.
One thing experienced injectors have learned is not to expect too much from fillers. Fillers can overcome focal volume loss, but they cannot reverse drooping.
One very common cause of swelling that persists beyond that point is when we try to do too much with the filler. For example if too much filler is placed in the nasolabial area in an attempt to overcome the nasolabial folds completely, the corners of the lips swell downward, causing an unusual appearance of the mouth.
"Looking like a chipmunk after Restylane injections"
If you haven't been stuffing acorns into your cheek pouches then RELAX. It's normal. Depending on the amount injected ,and your own individual respose to a treatment, swelling might be present for up to 10 days. Speak to your doctor about it.
You might also like...
Patience after Restylane
The results three days after treatment are not the intended results. Your swelling should resolve within a week max. Be patient and evaluate your result after all post op swelling and edema has resolved.
Puffy face after filler will probably improve, but be cautious.
I find that even when patients know ahead of time there may be swelling after their filler injections, they are still sometimes taken by surprise when it really happens and is more dramatic than they expected. I would continue to use ice packs on and off for comfort, and wait a few more days (even up to a week or two more) to watch the swelling decrease. If it does not improve daily, see your injector after a few days and go from there.
Is the Chipmunk Look from Swelling?
Hi Washington. Being that it is only 3 days since your injection, it is quite possible that the chipmunk appearance you are referring to is related to swelling from the procedure.
Give it a week and then call back your injector if you are still concerned about your results. Good luck.
Swellling from Juvederm or Restylane
There may be swelling from not only the product, Juvederm or Restylane, the hyaluronic acids which attract water, but there can be swelling from the trauma of the procedure. If there is no reduction in a week, you should see your doctor to determine if there is overcorrection which can be addressed.
Swelling after Restyane is normal
I personally find that swelling is minimal after Restylane injections, but it can happen. Everyone swells a little differently and it can be at its worst in the first 48-72 hours. After this, it will go down. If the swelling persists after a week, you should see your doctor so he/she can take a look at you. Avoid salt, heavy exercise, medicines that make you bleed (aspirin/ibuprofen), and apply ice - these may help resolve the swelling faster.
Swelling after filler
You may have swelling from the filler injections, which is quite common. Give it a few more days to settle down.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.